MAUDE Adverse Event Report: CORDIS US CORP. SABERX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABERX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 51003030L
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product history record (phr) review of lot 82253775 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an 8 x 100 smart control iliac stent was opened by mistake.There was no device malfunction, and the device was not clinically used.There was no reported patient injury.The complaint device was used for treatment of a chronic total occlusion (cto) of the superficial femoral artery (sfa) from thrombotic iliac.Other unknown devices were used to complete the procedure.Additionally, a 3mm x30cm 155 saber percutaneous transluminal angioplasty (pta) dilatation catheter was used for the superficial femoral artery, but ¿candy wrapped¿ and a pinhole ruptured occurred as well during its second inflation.The complaint device was replaced with another unknown device and blood flow became stable.There was no reported patient injury.The smart control will not be returned for investigation.
 
Additional Manufacturer Narrative
As reported, a 3mm x30cm 155 saber percutaneous transluminal angioplasty (pta) dilatation catheter was used for the superficial femoral artery, but ¿candy wrapped¿ and a pinhole ruptured occurred as well during its second inflation.There was no reported patient injury.The complaint device was used for treatment of a chronic total occlusion (cto) of the superficial femoral artery (sfa) from thrombotic iliac.Other unknown devices were used to complete the procedure.The complaint device was replaced with another unknown device and blood flow became stable.There was no reported patient injury.Additionally, an 8 x 100 smart control iliac stent was opened by mistake.There was no device malfunction, and the device was not clinically used.The smart control will not be returned for investigation and no additional information regarding the stent could be obtained.2023-03134-1 the device was not returned for analysis.A product history record (phr) review of lot 18187440 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.2023-03134-2 the device was not returned for analysis.A product history record (phr) review of lot 82253775 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported as ¿balloon inflation difficulty-partial or slow" and ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely vessel characteristics, procedural factors and handling of the device contributed to the events reported as the complaint device was being used for a chronic total occlusion.Damage to balloon material may have occurred during crossing or upon inflation.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported events.Additionally, a ¿product selection error¿ was reported for a smart control stent and no product malfunction was reported regarding this device.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABERX
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
7863138372
MDR Report Key17731177
Report Number3007635982-2023-00293
Device Sequence Number6399541
Product Code LIT
UDI-Device Identifier20705032081464
UDI-Public20705032081464
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number51003030L
Device Lot Number82253775
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 10X40 AND 10X60; UNK DEVICE 2.5X300
Patient SexUnknown